Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Severe depression post anti-anxiety medicines - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3393 Questions
User :   Hi, i have been prescribed propranolol for bad anxiety/panic attacks, but i have got bad depression as well. ive been reading a lot of dodgy stories about this drug, that they give you bad depression & can bring on diabetes, i have type 2. Am i just being paranoid?
Doctor :   Hi
Doctor :   May I know your age and gender?
User :   male,40
Doctor :   and can you briefly describe the symptoms of anxiety/panic attacks?
Doctor :   The treatment for anxiety and panic attacks are of 2 forms.
Doctor :   Medical drugs are one form of treatment.
Doctor :   The drugs are advised based on the symptoms that you have.
Doctor :   Propronal(betablocker) are drug used if your predominant symptoms of anxiety are tremors, papitation and sweating.
User :   but would it not give me more depression whitch i dont need
Doctor :   Though not all, some of the people have reported depressive symptoms following the use of this drug.
Doctor :   If you develop such symptoms, you can report back to your doctor and a change of the drug may be advisable then.
Doctor :   These are however not the commonest side effects.
Doctor :   The commonest side effects are bronchoconstriction causing breathing difficulties, worsening of asthmatic attacks, nausea, vomiting and so on.
Doctor :   If you develop such symptoms, you need to report back to your treating doctor and change of the medication may be needed.
User :   i suppose you have to try it & see what happens, its the 80mg ones i got. i have never tried anything before,
Doctor :   Have you followed what I have suggested?
Doctor :   Yes, you may have to try the drug and watch out for these symptoms.
Doctor :   If you have any of such symptoms, then the change of the drug can be done.
Doctor :   In the mean time, I also suggest you to use lifestyle changes, behavioural modifications that are also useful in treating the symptoms of anxiety.
Doctor :   These measures will gradually help in reduction of the dose of propranol and may help the doctor in stopping the drug if needed.
Doctor :   Have you followed what I have suggested?
User :   yes, i have to try something cause its ruined my life. the depression side of it is terrible
User :   thats why i cant let it get any worse
Doctor :   A positive frame of mind is very essential in treating the condition. I wish you a good healthy future ahead.
Do you have any other query that I can assist you with?
Doctor :   Are you there?
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor